Alert archive / Idaho / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 27, NWS Pocatello, ID

June 16, 2005Butte County, Clark County, Jefferson County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jun 16, 2005, 7:45 PM MDT for Butte County, Clark County, Jefferson County, Idaho. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2005, 7:45 PM MDT (01:45 UTC)
Expired
Jun 16, 2005, 8:15 PM MDT
In force
30 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

Counties Butte County, ID, Clark County, ID, Jefferson County, ID

The radar

The Pocatello radar (KSFX), 93 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 1.8 hours before the alert went out and 353 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2005-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2005-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
3076 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:15 PM MDT, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 16, 3:15 PM MDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
315 PM MDT THU JUN 16 2005

.DISCUSSION...SATELLITE AND RADAR IMAGERY SHOW TROUGH AXIS EXTENDING
FROM LOW OFF THE OREGON COAST IS ROTATING NORTH AND EAST OVER
SOUTHEAST IDAHO THIS AFTERNOON. THUNDERSTORMS JUST ALONG THE IDAHO
AND WYOMING BORDER MOVING NORTH TO NORTHEAST SHOULD SLIP ACROSS THE
BORDER IN THE NEXT HOUR OR SO. SURFACE TROUGH IS STILL BACK ON THE
WEST SIDE OF THE STATE WITH ANOTHER IMPULSE IN WATER VAPOR IMAGERY
ROTATING TOWARDS THE CENTRAL MOUNTAINS SO THERE IS STILL A CHANCE
FOR MORE DEVELOPMENT OF THUNDERSTORMS FOR A FEW HOURS YET THIS
EVENING ON THE WEST SIDE. ALSO LOOKS TO BE WEAK INDICATION OF
SURFACE WAVE DEVELOPING IN NORTHEAST NEVADA AND A COUPLE OF CELLS
NORTH OF WENDOVER. NAM12 PREFERS TO TRACK THIS FEATURE NORTH TOWARDS
THE ARCO DESERT THIS EVENING. THEREFORE WILL KEEP A SLIGHT CHANCE
OF THUNDERSTORMS IN THE UPPER VALLEY AS WELL. SECOND SPOKE OF ENERGY
ENTERING CALIFORNIA EXPECTED TO ROTATE NORTHEAST ON FRIDAY WITH
AFTERNOON SHOWERS AND THUNDERSTORMS SCATTERED ACROSS FORECAST AREA.
SURFACE TROUGH BY THEN SHOULD BE ON LEE SIDE OF THE DIVIDE THEREFORE
THINK MOST THUNDERSTORMS WILL FAVOR OROGRAPHIC LIFT.

SATURDAY THROUGH MONDAY MINOR DISTURBANCES RIDING OVER BRITISH
COLUMBIA RIDGE CONTRIBUTE TO LOW OFF THE OREGON COAST SLIPPING SOUTH
TO SOUTHWEST AND FURTHER OFF THE COAST. PROGRESSIVELY DRIER AIR
BEGINS TO SLIP INTO SOUTHEAST CORNER OF THE STATE AND SHOWERS OVER
THE CENTRAL MOUNTAINS BECOME MORE ISOLATED SO HAVE CONTINUED THE
TREND OF LOWERING POPS FROM EAST TO WEST. BY TUESDAY EXTENDED MODELS
VERY SOME ON POSITION OF LOW OFF THE OREGON COAST BUT GENERALLY LIFT
IT TO THE NORTHEAST SO SOME RISK OF SHOWERS WILL LINGER IN THE
CENTRAL MOUNTAINS. RS

&&

.AVIATION...THUNDERSTORMS HAVE TEMPORARILY MOVED OUT OF EASTERN
IDAHO BUT STILL EXPECTING RETURN THIS EVENING WITH INCOMING WAVE.
OTHERWISE VFR WITH EXCEPTION OF THUNDERSTORMS.  MESSICK

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Jun 16, 5:00 AM MDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
500 AM MDT THU JUN 16 2005

IDZ017>025-031-032-171200-
LOST RIVER/PAHSIMEROI-CACHE VALLEY/IDAHO PORTION-
SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY-
BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN-
CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS-
500 AM MDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
SCATTERED THUNDERSTORMS ARE EXPECTED BY MID AFTERNOON AND CONTINUE
INTO THIS EVENING.  A FEW STORMS MAY PRODUCE STRONG DOWNBURST WINDS
WITH 40 TO 60 MPH GUSTS...SMALL HAIL AND BRIEF HEAVY RAINS.  WEATHER
OBSERVERS ALONG THE IDAHO/MONTANA BORDER SHOULD PAY PARTICULAR
ATTENTION TO RAPID THUNDERSTORM DEVELOPMENT AS THIS AREA IS EXPECTED
TO SEE A GREATER POTENTIAL FOR STRONG THUNDERSTORMS INTO THIS
EVENING.

.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.  HOWEVER A
COLD FRONT WILL PASS THROUGH FRIDAY...WITH MAINLY AFTERNOON AND
EARLY EVENING ISOLATED TO SCATTERED THUNDERSTORMS FRIDAY THROUGH
SUNDAY.  STRONG GUSTY WINDS TO 50 MPH AND THE POTENTIAL FOR SMALL
HAIL ARE THE MAIN THREATS.  WEATHER SPOTTERS SHOULD KEEP AN EYE FOR
THESE STORMS AND PASS ALONG REPORTS WHEN POSSIBLE.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW
REPORTS.  THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL
WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER
HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

VLP

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:28 PM MDTSevere Thunderstorm WarningPIHButte20 min
Jun 16, 8:17 PM MDTSevere Thunderstorm WarningPIHBonneville, Clark, Fremont, Jefferson, Madison17 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.